One of the fixed point theorems: If a completely-continuous operator maps a bounded closed convex set of a Banach space into itself, then there exists at least one point such that . Proved by J. Schauder  as a generalization of the Brouwer theorem.
There exist different generalizations of Schauder's theorem: the Markov–Kakutani theorem, Tikhonov's principle, etc.
|||J. Schauder, "Der Fixpunktsatz in Funktionalräumen" Stud. Math. , 2 (1930) pp. 171–180|
|||L.A. Lyusternik, V.I. Sobolev, "Elements of functional analysis" , Hindushtan Publ. Comp. (1974) (Translated from Russian)|
|||N. Dunford, J.T. Schwartz, "Linear operators. General theory" , 1 , Interscience (1958)|
|||R.E. Edwards, "Functional analysis: theory and applications" , Holt, Rinehart & Winston (1965)|
|||L. Nirenberg, "Topics in nonlinear functional analysis" , New York Univ. Inst. Math. Mech. (1974)|
The Tikhonov fixed-point theorem (also spelled Tychonoff's fixed-point theorem) states the following. Let be a locally convex topological space whose topology is defined by a family of continuous semi-norms. Let be compact and convex and a continuous mapping. Then has a fixed point in ([a2]; [a3], p. 175). Both the Kakutani fixed-point theorem and the Markov fixed-point theorem are generalized in the Ryll-Nardzewski fixed-point theorem, which states: Let be a Banach space and a non-empty weakly compact subset. Let be a semi-group of mappings from to which is non-contracting, then there is a fixed point of . Here, a family of mappings is said to have a fixed point if for every , , [a4]; cf. [a3], Chapt. 9, for a discussion of the Ryll-Nardzewski fixed-point theorem in relation to the Kakutani and Markov ones and other fixed-point theorems for families of mappings.
|[a1]||J. Dugundji, A. Granas, "Fixed-point theory" , I , PWN (1982)|
|[a2]||A.N. [A.N. Tikhonov] Tychonoff, "Ein Fixpunktsatz" Math. Ann. , 111 (1935) pp. 767–776|
|[a3]||V.I. Istrăţescu, "Fixed point theory" , Reidel (1981)|
|[a4]||C. Ryll-Nardzewski, "On fixed points of semi-groups of endomorphisms of linear spaces" , Proc. 5-th Berkeley Symp. Probab. Math. Stat. , 2: 1 , Univ. California Press (1967) pp. 55–61|
Schauder theorem. Encyclopedia of Mathematics. URL: http://encyclopediaofmath.org/index.php?title=Schauder_theorem&oldid=18281